Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Up and Down
Feb 28, 2014

Dear Dr. Henry.

I would like to ask you following about the results:

My last test two days ago shows 776 CD4, 36% and Viral load information I dont have yet. However 4 months ago I had 996 CD4 and percentage about 34% and Viral load 150 copies.

Why the CD4 dropped suddenly about 212 copies, since I am already one year on Truva, Prezista and Norvir?

Is it possible that this is due to stress or smoking or..?

Thank you

Response from Dr. Henry

The CD4 count (and CD4%) are quite variable even in the same person in the same day and from day to day which is why those tests are often unhelpful markers particularly once the CD4 count is >> 350-500 (higher levels can see wider variability whether HIV positive or negative). US HIV treatment guidelines are moving to recommend checking the CD4 count only once yearly or even loss often than that for persons on effective ART with CD4 counts > 500 since ups and downs of the CD4 count in that setting has little clinical sigificance for the majority of patients. For following response to HIV treatment the HIV level is the key marker to follow particularly once CD4 count > 100-350. KH



Previous
Virday rash
Next
Hello dr Henry, could you please help me manage side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement